Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 6, 2021, 6:00 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2021, 6:00 PM CDT (23:00 UTC)
- Expired
- May 6, 2021, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
Counties Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:54 PM CDT | TSTM WND DMG | Lafayette, TN | REPORT OF TREES AND POWERLINS DOWN ON SPRING CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878 WWUS84 KOHX 062300 SPSOHX Special Weather Statement National Weather Service Nashville TN 600 PM CDT Thu May 6 2021 TNZ008>010-029>031-062345- Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-Smith TN- 600 PM CDT Thu May 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHWESTERN JACKSON...EAST CENTRAL SUMNER...NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 645 PM CDT... At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near Lafayette, moving east at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Bugtussle, Pleasant Shade and Boles. LAT...LON 3662 8562 3635 8574 3637 8634 3664 8622 TIME...MOT...LOC 2300Z 272DEG 29KT 3651 8611 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 2:13 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 6, 2:13 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 213 PM CDT Thu May 6 2021 .DISCUSSION... Convection beginning to take place upstream across the Mo bootheel northeastward along the Ohio River. Latest Hrrr data has the activity reaching our far northwestern corner around 3-4 pm. A svr tstm watch is now in effect to our west. Severe wx parameters do indeed look better across that area and not as favorable here. Therefore, it looks as though the severe weather potential in our western areas will largely be momentum dependent. That said, recent storm history upstream will be key. So far, no reports of wind or hail but a few warnings have been issued across the bootheel. For our area, wind and hail are the primary threats for primarily those areas west of i-65. The weakening convection will end across our Plateau by 10pm - midnight. Moving on, Friday is looking partly cloudy and nice with highs 65 to 70. Conditions will begin to change on Saturday as a warm front begins to work northward. Low shower chances will return early Saturday and continue into Saturday night. On Sunday, the warm front will be north of the mid state and destabilization will be on the increase. A cold frontal passage is expected Sunday evening. Prior to this, frontal and pre frontal forcing will attempt to tap into the instability and increasing shear. Another round of severe storms will be possible. Note however that at this time we are not outlooked. That will likely change to at least a marginal as we approach Sunday. For our near term temps, below normal values are expected. However, we will be close to the normal, upper 70s highs, on Sunday, in advance of that boundary. In the ext fcst, after the fropa on Sunday evening, temperatures will cool down to 7-10 degrees below normal for the entire week. The subtropical jet will become active and send an inverted sfc trough our way by Wednesday. So the week as a whole will be on the unsettled side with low shower chances, except somewhat higher chances for Wednesday. Qpf amounts are not looking too bad. Looks like 1 to 1 1/2 inches over the next 7 days. && .AVIATION... 12Z TAF DISCUSSION. VFR conditions through the first half of the day. -SHRA/-TSRA will move through the area beginning with CKV as early as 20Z and end with CSV by 05Z. Periods of decreased vis/cigs will be possible if shower/storm passes directly over a terminal. Winds will become predominantly W/NW by this afternoon and continue through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 46 70 51 65 56 / 70 0 20 40 20 Clarksville 44 69 50 64 55 / 30 0 30 50 40 Crossville 42 62 46 58 50 / 30 0 20 40 20 Columbia 44 71 50 68 57 / 60 0 20 40 10 Lawrenceburg 45 70 50 70 57 / 60 0 20 30 10 Waverly 45 69 51 66 56 / 40 0 30 50 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, May 6, 5:09 AM CDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 509 AM CDT Thu May 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 509 AM CDT Thu May 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to severe thunderstorms will be possible this afternoon into this evening mainly across our northwestern counties. Main concerns are damaging wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Local storm report, May 6, 5:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/06/2021 ROBERTSON TN EMERGENCY MNGR
TREES DOWN 200 BLOCK N MAIN STREET.
&&
EVENT NUMBER OHX2100482
FBORDENLocal storm report, May 6, 5:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG ADAMS 36.58N 87.07W
05/06/2021 ROBERTSON TN EMERGENCY MNGR
REPORTS OF TREESD DOWN ON OLD WASHINGTON ROAD.
&&
EVENT NUMBER OHX2100483
FBORDENLocal storm report, May 6, 5:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
05/06/2021 LEWIS TN EMERGENCY MNGR
REPORTS OF TREES DOWN ON WOODMERE DRIVE AND MULTIPLE
REPORTS OF STRONG WINDS ACROSS THE AREA.
&&
EVENT NUMBER OHX2100484
FBORDENLocal storm report, May 6, 5:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 3 W LAWRENCEBURG 35.25N 87.39W
05/06/2021 LAWRENCE TN EMERGENCY MNGR
EM REPORTED TREES DOWN ALONG GRANDDADDY RD NEAR TN-242.
POWER POLES SNAPPED AT ETHRIDGE.
&&
EVENT NUMBER OHX2100485
FBORDENLocal storm report, May 6, 5:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
05/06/2021 WILLIAMSON TN TRAINED SPOTTER
REPORT OF TREE DOWN ON GRANNY WHITE NEAR BRENTWOOD
ACADEMY. #TSPOTTER
&&
EVENT NUMBER OHX2100486
FBORDENSpecial weather statement, May 6, 6:00 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 600 PM CDT Thu May 6 2021 TNZ008>010-029>031-062345- Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-Smith TN- 600 PM CDT Thu May 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHWESTERN JACKSON...EAST CENTRAL SUMNER...NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 645 PM CDT... At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near Lafayette, moving east at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Bugtussle, Pleasant Shade and Boles. LAT...LON 3662 8562 3635 8574 3637 8634 3664 8622 TIME...MOT...LOC 2300Z 272DEG 29KT 3651 8611 10
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:44 PM CDT | Special Weather Statement | OHX | Stewart | 46 min |
| May 6, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 26 min |
| May 6, 4:18 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys | 42 min |
| May 6, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| May 6, 4:35 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry, Wayne | 40 min |
| May 6, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more | 31 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson, Sumner | 34 min |
| May 6, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 40 min |
| May 6, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Smith and 4 more | 36 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| May 6, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 33 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 45 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Jackson, Putnam, Rutherford and 4 more | 47 min |
| May 6, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 48 min |
| May 6, 6:58 PM CDT | Special Weather Statement | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 3 more | 47 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.